?

Log in

No account? Create an account

Previous Entry | Next Entry

Should I switch from HBCP to Paragard?

misselectricred
Posted 03/08/2017
Hello everyone. This is my first post here. I'm so glad I found this group as I was reading so much negativity on the IUD elsewhere. I was curious as into if you ladies had an experience switching from Birth Control Pills to Paragard IUD?

The reason I am considering a switch is because I've been on BCP (Lo Estrin FE) for 5 years. Since I was 15 years old, I am almost 21 now and I started taking my BCP continuously without going off a week around 2 years ago. My fiancé and I have been together almost 3 years and I've noticed in the last year my libido is non existent.. I have very dry vaginal skin and on the inside too. Intercourse is hard being I can barley get any flow of moisture down there. I feel as though I have symptoms of menopause.
I even had to get a Vulvar biopsy last month due to my OB thinking I had Lichen Sclerosis.. Thankfully those results came back negative for LS but I feel as though this all could be coming from my BCP. I'm overall healthy, workout 5-6 days a week, stress free environment, I'm attracted to my partner and we have a great relationship so I've pretty much ruled out everything else except the BCP. I haven't experienced any other negative side effects from the BCP other than this. I no longer feel like myself as I'm more tired along with the lack of libido. I have looked into herbs that boost libido but I cannot take them due to its effect on BCP.

I do not plan on having any children in my life time and my fiancé doesn't want any either.. He would try for a vasectomy if all else fails but he's only 21 and we fear the negative response from a doctor. (Please no negative remarks about this as it would be our decision) I have nothing against children or parents, I just know it's not for me.

Have any of you experienced anything similar while on BCP?
Would you recommend the IUD switch and if so what was your experience?

I'm thinking of taking the week off this month when it comes time instead of skipping just to see if it improves any thing.

Thanks so much for any advice you can offer.

Comments

( 9 comments — Leave a comment )
snarky_24
Mar. 13th, 2017 05:04 pm (UTC)
I did experience some vaginal dryness and microflora balance issues for several years, most of which I was on low-estrogen HBC pills (and using it to skip periods, as you are). The pills also affected my libido to some extent (this was most noticeable when I went off the pills and started ovulating again).

I switched to a Mirena IUD, which releases progesterone but at a much lower dose than the mini-pill or arm implant, and directly into the uterus. I wasn't a good candidate for Paragard because I've always had really gnarly periods.

The Mirena was not an immediate cure-all for the dryness/microflora issues - I also had good luck with using boric acid pessaries (Vitanica) for maintenance, but my symptoms did slowly improve and then resolve within the first year or two I had the Mirena and have not reappeared in the four or so years since. I love the thing because I have no periods, ever. It does not seem to affect my libido.

You have many options. If it were me, I'd probably go off HBC pills entirely for a few months to see if that helped resolve the dryness/libido issues before trying Paragard - but if you've always had easy periods/don't mind having periods, it may be a great option for you. Mirena or Skyla may also be a good option - period control + a very low dose of hormone and long-term, reliable birth control.

Good luck! I hope you'll keep us updated.
misselectricred
Mar. 22nd, 2017 05:48 am (UTC)
Thank you for the positive words and advice! I will definitely be keeping you guys updated. Still haven't decided yet but I need to soon! I did however get my period on the off week of pills. It did not improve anything yet. I'm glad to hear your IUD has helped you! I'm going to look into the Vitancia as well.
archangelbeth
Mar. 14th, 2017 02:40 am (UTC)
And even if you have crappy periods normally, you might want to bug the doctor to see if your uterus is severely retroverted. Mine has a right-angle turn, according to the doctor who got my second IUD correctly seated (first one, the right-angle fooled that doctor and it wasn't inserted past the bend). And my Paragard makes my periods less painful! Probably by providing a channel for blood and tissue to flow through, rather than forcing their way past the bend in larger glops and angering my uterus.

I think one other person here has had my experience -- retroverted uterus, paragard causing less-painful periods -- but if you're an outlier, it's not impossible even a Paragard would help.

Whatever you choose, good luck!
misselectricred
Mar. 22nd, 2017 05:51 am (UTC)
Wow! That's interesting. Everyone's bodies are so different. I've never heard any of my doctors say anything about my uterus but they really haven't had a need to look that closely at it anyway. I'll definitely ask them if I go through with the IUD.

How long have you had your Paragard?

Edited at 2017-03-22 05:51 am (UTC)
pinkladyalice
Mar. 14th, 2017 06:32 am (UTC)

Honestly, the entire time I was taking continuous HBC (whether pills, the NuvaRing, or the Mirena) my libido was laughably low and I was dry as a box of Saltines no matter what either of us did. Even with lubrication, sex tended to be kinda painful, because my muscles just wouldn't cooperate. Have you tried switching back to a four-week cycle, with one week of reminder pills, to see if that helps?


I eventually had to stop taking all HBC altogether--it wasn't worth being on birth control if I wasn't enjoying sex at all (in addition to exacerbating a lot of mental health concerns and hormonal fluctuations that did NOT need an accomplice), and I will say that everything went right back to business as usual after a very short time (my Mirena expulsion was involuntary and painful, so I took a couple weeks to heal, but after that, my sex drive had returned completely and everything was working just the way it should. I'm talking to my doctor about switching to Paragard now that I know HBC isn't a good choice for me, but to answer your question, you are definitely not alone!

misselectricred
Mar. 22nd, 2017 05:57 am (UTC)
I'm sorry to hear you're experiencing a similar situation to me. Sex is pretty much the same for me. I can't even scratch gently or wipe too hard (sorry if TMI) or I'll get a paper like cut down there. :(

I just tried taking the week off and I did get my withdrawl bleed or period. It unfortunately did not change anything. I plan to try maybe for 2 more cycles if I don't decide on getting the IUD sooner.

Please let me know if you get the Paragard and how it goes! Good luck.
labradors
Mar. 15th, 2017 10:51 pm (UTC)
I went from a progestin only pill to paraguard and noticed a drastic improvement in libido and dryness issues. I used to get a lot of UTI symptoms and that's cleared up as well.
misselectricred
Mar. 22nd, 2017 05:58 am (UTC)
That's great to hear! I appreciate the positive words.
creepout86
Mar. 20th, 2017 11:04 am (UTC)
Hi there, I just wanted to say I also decided to stop taking hormonal birth control pills for similar reasons as you and I got the copper IUD.

It was the best decision I have made for my body and I'm so glad I did it! Don't get scared away by the bad things you read on other sites, stick to only reading the stories on this site
That's what I did when I found this community and I'm so glad I went thru with the insertion!

It may take a few months for things to change for you, but your libido will come back ten fold! I had the same experience on the pill, now my libido is great and I feel like a teenager again! Orgasm is very easy for me now and sex is painless!

I also had the problem of dry painful vagina , sex was very painful and I would hurt for at least a day after . Now I can have sex any time I want with no pain, very pleasurable and a lot of natural lubrication I didn't even think it was possible!

Overall the constant dryness and pain in my vagina is completely gone and it finally feels "comfortable" if anyone can even understand what I mean by that. You'll know what I mean when you experience it yourself.

I say go for it!
( 9 comments — Leave a comment )

Latest Month

November 2017
S M T W T F S
   1234
567891011
12131415161718
19202122232425
2627282930  

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com